Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

30 years old and having shaky hands. Any advice?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
My age is only 30 years old and my hands have I started shaking. Please give some advice.
Posted Tue, 27 Nov 2012 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 54 minutes later

Thanks for posting your query.

I see you are taking anti-epileptic drugs. These can cause drug induced tremors where there is involuntary shaking of limbs/hands. It is a simple nervous system and muscular response to the anti-epileptic drugs.

The tremors can be controlled as we stop the medications. However as you are on these drugs for other benefits, it is not advisable to stop them on your own. Discuss with your treating doctor about this problem and I am sure he/she will do the necessary changes. If symptoms do not improve, drugs like propranalol may be added to control these involuntary tremors.

Apart from that, we also need to rule out conditions such as:-
a) Anxiety
b) Low blood sugar
c) Too much coffee and tea
d) Thyroid dysfunctions and
e) Essential tremor
Your doctor through careful examination and investigations can rule these possibilities.

Therefore I encourage you to consult your treating doctor. Your symptoms are very much treatable. If you have any further assistance, I will be available for guidance.

Hope this helps.

Wishing you good health...

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor